Overcoming The Baby’s Brown Skin Due To Phototherapy
Hello, I just gave birth to a child normally, but my child was premature when I was born BB 1,700 gr. Now sometimes there is a trigger room and it turns out that my skin began to turn yellow, now is being carried out Phototherapy and my child’s skin is brownish and somewhat black can her skin return to normal? Thank you.
Thank you for the question.
Yellowing or jundice skin conditions in newborns can be caused by hyperbilirubinemia, which is where blood bilirubin levels are higher than normal (> 10 mg / dl in infants aged less than 1 day). This occurs when bilirubin is not processed properly by the liver, for example when biliubin, which is a product of the destruction of too many red blood cells, or there is interference with the liver.
One of the treatments performed on infants with high bilirubin levels is with light therapy or phototherapy. The baby will be placed under a special blue-green light, which will help to change and process excessive bilirubin so that bilirubin can be excreted in urine or stool.
Phototherapy is a fairly safe procedure for infants, but the risk of temporary side effects persists, such as eczema on the skin / liquid / soft stools, and dehydration. In addition, in some cases, such as cholestatic jaundice or yellow which are affected by blockages in the flow in the liver, side effects such as blackening of the skin can occur, which can be caused by the accumulation of byproducts of bilirubin breakdown processes such as body metabolite products and porphyrin which can change baby's skin color. However, the mother does not need to worry, because the change in skin color will gradually return to the previous skin color after phototherapy is stopped.
Hopefully this information can help.